Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 50, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 11, 1994, 4:19 PM EDT for Brevard County, Florida. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1994, 4:19 PM EDT (20:19 UTC)
- Expired
- Jun 11, 1994, 5:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS01 KMLB 112021 RRA
SVRMLB
FLC009-112115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT SAT JUN 11 1994
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
IN EAST CENTRAL FLORIDA
...NORTHERN AND CENTRAL BREVARD COUNTY
...SEVERE THUNDERSTORM MOVING INTO NORTHERN BREVARD COUNTY...
AT 415 PM...WEATHER RADAR SHOWED A SEVERE THUNDERSTORM 5 MILES SOUTH
FMAYTOWN. THE STORM WAS MOVING SOUTHEAST 15 MPH AND BY 500 PM WILL MOVE
TOWARDS SCOTTSMOOR AND MIMS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND
FREQUENT LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE
INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
BOATERS AND MARINERS IN THE PATH OF THIS STORM SHOULD TAKE
NECESSARY PRECAUTIONS. SEEK SAFE HARBOR IMMEDIATELY IF POSSIBLE.
PETERSENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:50 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 11, 1:50 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 150 PM EDT SAT JUN 11 1994 THE MODELS FORECAST THE DEEP LAYER RIDGE TO CONTINUE OVER THE EASTERN GULF OF MEXICO...ACROSS THE PENINSULA INTO THE WESTERN ATLANTIC. ALTHOUGH THE FEATURE WILL PERSIST...THE MODELS ARE FORECASTING WEAKNESSES IN THE 500 MB RIDGE AT VARIOUS PLACES AND TIMES...WHICH WOULD IMPACT THE FORECAST. FOR EXAMPLE...THE 48 HR NGM SHOWS A WEAKNESS OVER FL...WHILE THE AVN SHOWS THE RIDGE HOLDING STRONG OVER FL WHILE A TROUGH FORMS OVER THE NW GULF OF MEXICO. THE ETA SHOWS A SUBTLE WEAKNESS OVER CENTRAL AND SOUTH FL AND OVER SE TEXAS. SINCE THE CONFIDENCE ON PINPOINTING THE LOCATION OF ANY WEAK DISTURBANCES IN THE FLOW IS LOW...WE WILL RELY ON PERSISTENCE FOR THE FORECAST AND WAIT UNTIL WE HAVE AN IDENTIFIABLE FEATURE BEFORE ALTERING THE FORECAST SIGNIFICANTLY. HOWEVER...WE ARE CONFIDENT THAT THE HEAT WILL CONTINUE. @1...VOLUSIA BREVARD INDIAN RIVER ST LUCIE MARTIN @2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE MCO 72/94 73/95 73 2323 DAB 71/92 72/92 73 2323 MLB 73/92 73/93 73 2323 .MLB...NONE. PETERSEN
In the hours before
Special weather statement, Jun 11, 3:50 PM EDT, 29 minutes before
FLZ041-045-047-112055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 350 PM EDT SAT JUN 11 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN VOLUSIA COUNTY... AT 345 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF THUNDERSTORMS WITH HEAVY RAIN FROM OAK HILL TO CASSIA. THE STRONGEST STORM WAS 5 MILES WEST SOUTHWEST OF NEW SMYRNA BEACH. IF THIS STORM CONTINUES TO INTENSIFY...A WARNING MAY BE REQUIRED. THE ACTIVITY WAS MOVING SOUTHEAST 15 MPH. BY 445 PM...THE SHOWERS AND THUNDERSTORMS WILL APPROACH MAYTOWN...GENEVA...AND SCOTTSMOOR. THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 11, 3:51 PM EDT, 28 minutes before
FLZ041-045-047-112055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 350 PM EDT SAT JUN 11 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN VOLUSIA COUNTY... AT 345 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF THUNDERSTORMS WITH HEAVY RAIN FROM OAK HILL TO CASSIA. THE STRONGEST STORM WAS 5 MILES WEST SOUTHWEST OF NEW SMYRNA BEACH. IF THIS STORM CONTINUES TO INTENSIFY...A WARNING MAY BE REQUIRED. THE ACTIVITY WAS MOVING SOUTHEAST 15 MPH. BY 445 PM...THE SHOWERS AND THUNDERSTORMS WILL APPROACH MAYTOWN...GENEVA...AND SCOTTSMOOR. THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.